MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: used the first day of the month of the aware date as it was not provided.Initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, without reaching the maximum burst pressure of the balloon, the balloon burst along the balloon shaft length.No patient complications were reported.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.B3: date of event: used the first day of the month of the aware date as it was not provided.E1: initial reporter address 1:(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.A 6.0mmx20mmx135cm (4f) sterling balloon catheter was advanced for dilation.However, without reaching the maximum burst pressure of the balloon, the balloon burst along the balloon shaft length.No patient complications were reported.It was further reported that the balloon ruptured during initial inflation.The device was removed intact, and another balloon was used to complete the procedure.Furthermore, the patient condition was good post-procedure.
 
Additional Manufacturer Narrative
B3: date of event: used the first day of the month of the aware date as it was not provided.E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a longitudinal tear in the balloon 14mm from the tip and is approximately 18mm long.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a longitudinal tear in the balloon.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16570514
Report Number2124215-2023-12610
Device Sequence Number14683869
Product Code DQY
UDI-Device Identifier08714729123729
UDI-Public08714729123729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030219243
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/21/2023
04/05/2023
Initial Report FDA Received Date03/19/2023
Supplement Report FDA Received Date03/23/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown